Alert archive / California / Wind Advisories in 2005
Wind Advisory 15, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 31, 2005, 2:52 AM PST for San Diego County, California. It took effect at Dec 31, 2005, 12:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2005, 2:52 AM PST (10:52 UTC)
- In effect from
- Dec 31, 2005, 12:00 PM PST
- Expired
- Dec 31, 2005, 10:00 PM PST
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 311052 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 252 AM PST SAT DEC 31 2005 ...STRONG WINDS TO AFFECT MOUNTAINS AND NORTHERN DESERTS THIS AFTERNOON AND EVENING... .A PACIFIC SYSTEM WILL BRING STRONG GUSTY WINDS AT TIMES THIS AFTERNOON AND EVENING OVER THE MOUNTAINS AND NORTHERN DESERTS. WINDS WILL BE STRONGEST OVER THE HIGHEST ELEVATIONS OF SAN BERNARDINO AND RIVERSIDE COUNTIES AND DOWNWIND FROM THE SAN BERNARDINO MOUNTAINS. WINDS WILL BE 25 TO 40 MPH WITH LOCAL GUSTS OVER 60 MPH IN THOSE AREAS. WINDS WILL BE A BIT WEAKER OVER SAN DIEGO COUNTY...BUT GUSTS OVER 40 MPH WILL STILL BE POSSIBLE AT TIMES. THE WINDS WILL GRADUALLY DIMINISH BY LATE EVENING AS THE CORE OF THE WEATHER SYSTEM EXITS THE AREA. CAZ055-056-060-311815- /O.NEW.KSGX.HW.W.0008.051231T2000Z-060101T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 252 AM PST SAT DEC 31 2005 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. WINDS WILL BE SOUTHWESTERLY 25 TO 40 MPH WITH LOCAL GUSTS OVER 60 MPH OVER RIDGES AND IMMEDIATELY DOWNWIND OF THE SAN BERNARDINO COUNTY MOUNTAINS. BLOWING DUST WILL BE POSSIBLE IN WINDIEST LOCATIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH-PROFILE VEHICLES...SHOULD USE CAUTION WHILE DRIVING IN THESE AREAS. TREE AND POWERLINE DAMAGE WILL BE POSSIBLE. $$ CAZ058-311815- /O.NEW.KSGX.WI.Y.0015.051231T2000Z-060101T0600Z/ SAN DIEGO COUNTY MOUNTAINS- 252 AM PST SAT DEC 31 2005 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. LOCAL WIND GUSTS OF GREATER THAN 40 MPH WILL OCCUR AT TIMES...MAINLY NEAR RIDGES AND OTHER EXPOSED LOCATIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH- PROFILE VEHICLES. USE EXTRA CAUTION. $$ MAXWELL
1 follow-up statement
000 WWUS76 KSGX 311801 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1001 AM PST SAT DEC 31 2005 ...STRONG WINDS TO AFFECT MOUNTAINS AND NORTHERN DESERTS THIS AFTERNOON AND EVENING... .A PACIFIC SYSTEM WILL BRING STRONG GUSTY WINDS AT TIMES THIS AFTERNOON AND EVENING OVER THE MOUNTAINS AND NORTHERN DESERTS. WINDS WILL BE STRONGEST OVER THE HIGHEST ELEVATIONS OF THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS AND DOWNWIND FROM THE SAN BERNARDINO MOUNTAINS. WINDS WILL BE 25 TO 40 MPH WITH LOCAL GUSTS OVER 60 MPH AT TIMES IN THOSE AREAS. WINDS WILL BE A BIT WEAKER OVER SAN DIEGO COUNTY...BUT GUSTS OVER 40 MPH WILL STILL BE POSSIBLE AT TIMES. THE WINDS WILL GRADUALLY DIMINISH BY LATE EVENING AS THE CORE OF THE WEATHER SYSTEM EXITS THE AREA. CAZ055-056-060-010215- /O.CON.KSGX.HW.W.0008.051231T2000Z-060101T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 1001 AM PST SAT DEC 31 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. WINDS WILL BE SOUTHWESTERLY 25 TO 40 MPH WITH LOCAL GUSTS OVER 60 MPH NEAR RIDGE TOPS AND IMMEDIATELY DOWNWIND OF THE SAN BERNARDINO COUNTY MOUNTAINS. BLOWING DUST WILL BE POSSIBLE IN WINDIEST LOCATIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...SHOULD USE CAUTION WHILE DRIVING IN THESE AREAS. TREE AND POWERLINE DAMAGE WILL BE POSSIBLE. $$ CAZ058-010215- /O.CON.KSGX.WI.Y.0015.051231T2000Z-060101T0600Z/ SAN DIEGO COUNTY MOUNTAINS- 1001 AM PST SAT DEC 31 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. LOCAL WIND GUSTS OF GREATER THAN 40 MPH WILL OCCUR AT TIMES...MAINLY NEAR RIDGE TOPS AND OTHER EXPOSED LOCATIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 30, 9:30 PM PST, 5 hours 22 minutes earlier.
Area forecast discussion, Dec 30, 9:30 PM PST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST FRI DEC 30 2005 .SYNOPSIS...INCREASING CLOUDINESS TONIGHT AS A LOW PRESSURE SYSTEM APPROACHES. THIS SYSTEM WILL BRING RAIN TO MOST AREAS SATURDAY AFTERNOON AND NIGHT. A STRONGER STORM WILL BRING RAIN...POSSIBLY HEAVY...ON MONDAY. LOCAL GUSTY WINDS WILL ACCOMPANY THESE STORMS...ESPECIALLY IN THE MOUNTAINS AND DESERTS. HIGH PRESSURE WILL BRING FAIR AND WARMER WEATHER DURING THE SECOND HALF OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... UPDATED FORECAST. INCREASING HIGH CLOUDINESS TONIGHT. THERE WAS ALSO PATCHY STRATUS IN THE COASTAL AREAS AND LOCAL HAZE AND FOG INLAND. THE 00Z NKX SOUNDING SHOWED SOME OF THE MOISTURE STARTING TO MOVE INTO THE MID AND HIGH LEVELS WITH MODERATELY STRONG NW WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 3 MB SAN-IPL. MODELS STILL INDICATE PAC STORM TAKING MOST MOISTURE AND DYNAMICS PAST TO THE N SAT. SMALL CHANCE OF PRECIP INTO OUR AREAS AS EARLY AS SAT MORNING BUT MORE LIKELY LATE SAT AFTERNOON AND EVENING. RAINFALL TOTALS SHOULD RANGE FROM ABOUT 1/4 INCH AT THE COAST...1/4 TO 1/2 INCH IN THE VALLEYS. OROGRAPHICS WILL CAUSE MORE RAIN ON THE COASTAL MOUNTAINS SLOPES WITH LOCALLY NEAR 1 INCH POSSIBLE ON SOME SW FACING SLOPES. LESS RAIN WILL OCCUR OVER SAN DIEGO COUNTY. THE SNOW LEVEL WILL REMAIN HIGH...ABOVE 7000 FT...BUT COULD BRIEFLY LOWER TO 6000-6500 FEET BY SUN MORNING. STRONGER WINDS ALOFT AND ONSHORE GRADIENTS WILL CAUSE LOCAL GUSTY WINDS IN THE MOUNTAINS AND DESERTS...ESPECIALLY IN SBD COUNTY. THERE WILL BE A BRIEF BREAK BETWEEN SYSTEMS SUN MORNING AND EARLY AFTERNOON. A SECOND STRONGER STORM WILL MOVE IN LATE SUN AND MOVE THROUGH ON MON. RAINFALL AMOUNTS COULD EXCEED ONE INCH AT THE COAST AND TWO INCHES INLAND. OROGRAPHICS WILL ONCE AGAIN ENHANCE RAINFALL ON COASTAL MOUNTAIN SLOPES WITH UP TO 5 INCHES POSSIBLE SUNDAY NIGHT AND MONDAY ON STEEP SW FACING COASTAL SLOPES IN SAN BERNARDINO AND ORANGE COUNTIES. AGAIN...GENERALLY MORE RAIN IS EXPECTED IN THE N AND LESS IN THE S. HIGH DESERTS COULD GET ABOUT 1/2-3/4 INCH AND THE SOUTHERN DESERTS LESS THAN A QUARTER INCH. IF THE RAIN DEVELOPS AS EXPECTED THEN WE WILL PROBABLY NEED A FLASH FLOOD WATCH FOR THE COASTAL MOUNTAIN SLOPES AND BURN AREAS MONDAY. STRONG GUSTY WINDS WILL ALSO ACCOMPANY THIS STORM...ESPECIALLY IN THE MOUNTAINS AND DESERTS BUT THERE WILL ALSO BE STRONGER WINDS W OF THE MOUNTAINS MON. LONGER RANGE PROGS INDICATE DRYING TUE AS THE STORM MOVES E. HIGH PRESSURE ALOFT AND OFFSHORE FLOW WILL BRING FAIR WEATHER WITH WARMER DAYS BUT COLDER NIGHTS DURING THE SECOND HALF OF NEXT WEEK. A LITTLE COOLER TOWARD NEXT WEEKEND AS THE HIGH WEAKENS. && .AVIATION...MARINE LAYER ABOUT 1500 FEET BUT IT WILL INCREASE RAPIDLY AS THE FRONT APPROACHES LATE TONIGHT THROUGH SAT MORNING. NOT EXPECTING MUCH STRATUS UNTIL SAT MORNING. CLOUDS SHOULD BE INCREASING BY SAT MORNING WITH SEVERAL LAYERS BY THEN. RAIN POSSIBLE BY LATE MORNING BUT MORE LIKELY BY SAT LATE AFTERNOON AND EVENING. BRIEF MODERATE RAIN POSSIBLE. FRONT WILL MOVE OUT SAT NIGHT. STRONGER SYSTEM EXPECTED LATE SUN. WINDS AT 5K FT...NORTHWEST 15 TO 20 KT...BECOMING WEST 20 TO 25 KT LATE MORNING SAT THROUGH AFTERNOON. WINDS AT 10K FT...NORTHWEST 25 TO 30 KT...BECOMING WEST 25 TO 35 KT LATE TONIGHT THROUGH SAT MORNING...THEN WEST 40 TO 50 KT AFTERNOON. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 2 AM SATURDAY FOR CAZ043. SEE LAXCFWSGX. OVERVIEW OF SATURDAY/MONDAY SYSTEMS. SEE LAXSPSSGX AND LAXESFSGX. && PUBLIC...ATKIN AVIATION...WHITLOW
Hazardous weather outlook, Dec 30, 12:00 PM PST, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1200 PM PST FRI DEC 30 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-311200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1200 PM PST FRI DEC 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT. AT THE COAST...LARGE WEST SWELL WILL BRING HIGH SURF AND STRONG RIP CURRENTS TO THE SAN DIEGO COUNTY COASTLINE. SEE LAXSRFSGX AND LAXCFWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AT THE COAST FOR SATURDAY THROUGH MONDAY...LARGE WEST SWELL WILL BRING HIGH SURF AND STRONG RIP CURRENTS THROUGH SATURDAY. SEE LAXSRFSGX AND LAXCFWSGX FOR DETAILS. FOR ALL OF SOUTHWEST CALIFORNIA ON SATURDAY AND SATURDAY NIGHT...A PACIFIC SYSTEM MOVING THROUGH CENTRAL AND SOUTHERN CALIFORNIA MAY BRING MODERATE PRECIPITATION AT TIMES WITH THE POSSIBILITY OF MUD AND DEBRIS FLOWS IN BURN AREAS. HEAVIEST RAINFALL IS EXPECTED ON COASTAL SLOPES. FOR ALL OF SOUTHWEST CALIFORNIA ON SUNDAY NIGHT THROUGH MONDAY NIGHT...A STRONGER PACIFIC STORM SYSTEM WILL LIKELY MOVE THROUGH CENTRAL AND SOUTHERN CALIFORNIA AND BRING STRONG GUSTY WINDS AND HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. HEAVIEST RAINFALL IS EXPECTED ON COASTAL SLOPES. SEE LAXSPSSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PG
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 2:52 AM PST | High Wind Warning | SGX | Riverside, San Bernardino | 19 hr |
Nearby
Wind Advisories in California, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.